amitryptaline side effects.. or is it from myself?

i take 25mg of ami for migraines.. i've taken it since november - ish ... lol. in the summer iwas very healthy, i weighed 112, all muscle, vegan, ran everyday and was very happy with my body. i started taking this pill and now i weigh 135, am always bloated, my mentrual cycle is messed up, my thighs and stomach look HUGE my breast size and boobs got 2 cups bigger, i have cellulite, i sweat so much now. i'm very nervous about these things happening to me.. is it the ami? or am i just doing this to myslf? i eat healthy and run everyday.. and if this is from the ami, will everything go back to "noraml" if i stop taking it?

all answers welcomed (and needed!!!)

9 Replies

oldestnewest
  • Hi there

    You don't say whether you have Fibromyalgia or not?

    I have never heard of Amitryptyline being given for migraines, but I am not a medical professional.

    Have you checked on the leaflet that came with the Amitryptyline to see if there are any clues on there?

    The best thing to do would be to discuss it with your GP.

    I'm sorry I can't help.

    Lu xx

  • I am on 20mg Amtripylene for migraines. It seems this drug is given for every condition going. Weight gain is a known side effect. I was previously given them for Fibromygia, but I ended up having to see a liver constultant for having high liver emyzines. I don't think they have coursed me weigh gain. I already suffer water retention. I can't say I feel healthy on them. They have no worked for anything I suffer from. I am considering coming off them, as I am concerned about side effects. It doesn't sound like you are suited to them. And yes it has to be them doing this to you. But your GP is unlikely to own up. They are an old antidepressants. My boyfriend can't take them because they course heart problems.

  • Hi mfchelsea24

    I sincerely hope that you are feeling as well as you possibly can be today? Welcome to the forum and it is wonderful to make your acquaintance. I have pasted for you below a link to our mother site, FMA UK which hosts loads of useful Fibro information:

    fmauk.org/

    I am so genuinely sorry to read this, and I have pasted below a list of common side effects from the *Drugs.Com cache:

    *Common amitriptyline side effects may include:

    constipation, diarrhea;

    nausea, vomiting, upset stomach;

    mouth pain, unusual taste, black tongue;

    appetite or weight changes;

    urinating less than usual;

    itching or rash;

    breast swelling (in men or women); or.

    decreased sex drive, impotence, or difficulty having an orgasm.

    It may be worth talking to your doctor about what is happening for you and ascertain their thought son this matter and if they can find an alternative medication to act as a migraine suppressant? I want to sincerely wish you all the best of luck and please take care of yourself my friend.

    All my hopes and dreams for you

    Ken

  • Hi Ken. Do not .forget enormous headaches some people wake up with together with brain fog I could not concentrate at all first thing in the morning.

  • Hi Dorothee yes, you are quite right my friend. Many members have complained of massive headaches with Amitriptyline.

  • I Used to wake up with headaches but since taking amitryptalene for fibro i dont very often get them. It seems it affects different people different ways

  • Hi terrifielder that is wonderful to read and you are quite right as these drugs do appear to have different reactions in different people. I could not take it myself as it made me quite ill. So my GP gave me Nortriptyline which I never had any issues with. Good luck my friend.

    All my hopes and dreams for you

    Ken

  • Hi mfchealsea..

    I'm afraid ami..deffinately made me put on weight.

    Maybe look into an alternative medication.

    I know they are widely used & are an age old.. tried & tested drug ..but l also believe that they are so frequently prescribed..due to the fact..they cost very little in comparison to many other drugs.

    Hope this helps.x

  • Hi mfchelsea24

    Yes amitriptyline (for Fibro) made me put on lots of weight, also made me feel dopey . Hope you find something that works for you soon. I changed to Sertraline now seems ok.

    Carol x

You may also like...